Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 41, NWS Norman, OK

May 7, 1995Carter County, Oklahoma

NWS Norman, OK issued this tornado warning at May 7, 1995, 4:57 PM CDT for Carter County, Oklahoma. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
May 7, 1995, 4:57 PM CDT (21:57 UTC)
Expired
May 7, 1995, 5:45 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties

County Carter County, OK

The radar

The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1311 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 072159
TOROKC
OKC019-072245-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
457 PM CDT SUN MAY 07 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     EASTERN CARTER

INCLUDING THE FOLLOWING LOCATIONS
     ARDMORE AND GENE AUTRY

AT 457 PM CDT A TORNADO WAS APPROACHING THE CITY OF ARDMORE FROM THE
SOUTHWEST. THIS TORNADO WILL TRACK NORTHEAST AT 45 MPH TOWARD ARDMORE.
PERSONS IN ARDMORE SHOULD TAKE COVER NOW!!

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

&
DA
LAT...LON 3410  970j1 3411  9723 3425  9726 3430  9695

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 3:55 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 7, 3:55 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
345 PM CDT SUN MAY 7 1995

DRYLN PUSHING INTO XTRM WRN OK SHRTLY WITH STRG/SVR TSTMS ALONG IT. A
SECOND AREA OF STRG TSTMS CONT OVER SCNTRL/ECNTRL SXNS. DRYLN XPCTD TO
PUSH INTO ERN ZNS BY MRNG WITH STRG TSTMS CONT ALNG AND AHD OF IT. TSTMS
XPCTD END ERY THIS EVE IN FAR WRN OK. HVY RNS HV FALLEN OVR PTNS OF
CNTRL AND SWRN OK...AND PTNS OF NTX DURG THE DAY. WL XPND FFA A LTL TO
INCLUDE MORE OF SWRN OK AND WRN PTN OF NRN TX. SLOWER MVMNT OF DRYLN
IN ERN OK CUD ALSO LEAD TO HVY RNS THAT AREA... ALTHO THUS FAR LTL
RAIN HAS OCCURRED THERE. PCPN XPCTD TO END IN CNTRL ZNS BY ERY MON MRNG.
WNDS INCRSG BHD DRYLN LTR TNGT AND ON MON AS SFC LOW CONT TO DPN. TEMPS
GENLY A FEW DEG WRMR MOST AREA ON MON AS WITH MORE SUN ESP ACRS WRN AND
CNTRL ZNS.

FCSTID=32
HBR   55  78  55  80 / 50  0   0   10
OKC   58  78  56  78 / 80  20  0   10
SPS   57  81  57  82 / 60  10 @ 0   10
GAG   53  75  52  76 / 40  0   0   10
PNC   57  76  54  75 / 80  20  0   0
DUA   64  77  58  79 / 100 70  20  10

.OKC...FFA TNGT ZNS 18>20..23>32..37>53
.TX...FFA TNGT ZNZ 86..89..90

In the hours before

Special weather statement, May 7, 12:30 PM CDT, 4 hours 27 minutes before
OKZ004>053-TXZ083>090-081130-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CDT SUN MAY 7 1995

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS
ABOUT THE WESTERN 2/3 OF OKLAHOMA...AND WESTERN NORTH TEXAS. THE AREA IS
WEST OF A LINE FROM ENID TO OKLAHOMA CITY TO RINGLING TO HENRIETTA
TEXAS. THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE
REST OF CENTRAL AND SOUTHEASTERN OKLAHOMA.

THIS IS A POTENTIALLY DANGEROUS SITUATION...ESPECIALLY IN THE HIGH RISK
AREA. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL
AND DAMAGING WINDS...THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES.

WIDESPREAD HEAVY RAINFALL WILL ALSO BE A THREAT.  A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT THIS AFTENOON FOR THE CENTRAL 1/3 OF
OKLAHOMA...THE SOUTHEAST PART OF OKLAHOMA...AND ADJACENT PARTS OF NORTH
TEXAS.

WARM AND MOIST AIR WILL CONTINUE STREAMING INTO THE SOUTHERN PLAINS FROM
THE GULF OF MEXICO. THIS WILL KEEP THE ATMOSPHERE VERY UNSTABLE OVER
OKLAHOMA AND WESTERN NORTH TEXAS.  ADDITIONAL SUPPORT FOR SEVERE STORMS
WILL COME FROM A SLOWLY ADVANCING DRYLINE ACROSS THE TEXAS PANHANDLE AND
AN UPPER LEVEL STORM LOCATED MOVING TOWARD THE AREA FROM WESTERN NEW
MEXICO.

SEVERE THUNDERSTORMS THAT FORMED OVER WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA THIS MORNING CONTINED TO MOVE INTO CENTRAL OKLAHOMA THIS
AFTERNOON. EVEN THOUGH THESE STORMS HAVE WEAKENED SOMEWHAT...THEY MAY
STILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

FURTHER TO THE WEST...STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE
OVER THE TEXAS PANHANDLE LATER THIS AFTENOON. THEY WILL THEN MOVE INTO
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THE UNSTABLE AIR OVER THE
REGION WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. THE WIND PROFILE
OVER THE REGION IS ALSO FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS AND
POSSIBLY TORNADOES.

EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS IN THE RISK AREA
SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT.

MMT
Local storm report, May 7, 1:57 PM CDT, 3 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
155 PM CDT SUN MAY 7 1995

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

150 PM      WICHITA FALLS           TX     REPORT OF 5" OF MEASURED
05/07/95    WICHITA                        RAINFALL BY PUBLIC IN WICHITA
                                           FALLS.
MCCAMMON
Local storm report, May 7, 3:50 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CDT SUN MAY 7 1995

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

105 PM      8 E ARCHER CITY        TX     BRIEF TORNADO TOUCHDOWN
05/07/95    ARCHER                        8 MILES EAST OF ARCHER CITY...
                                          NO DAMAGE REPORTED.

331 PM      HOLLIS                 OK     NICKEL SIZE 0HAIL AT HOLLIS
05/07/95    HARMON                        REPORTED BY VORTEX.

335 PM      HOLLLIS                OK     60 KT WIND JUST SOUTHEAST OF
05/07/95    HARMON                        HOLLIS REPORTED BY VORTEX.

MCCAMMON

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:23 AM CDTSevere Thunderstorm WarningOUNWashita52 min
May 7, 9:41 AM CDTSevere Thunderstorm WarningOUNCuster49 min
May 7, 11:00 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady45 min
May 7, 1:04 PM CDTFlash Flood WarningOUNComanche, Cotton, Grady, Stephens3 hr
May 7, 1:04 PM CDTFlash Flood WarningOUNJefferson3 hr
May 7, 2:25 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills65 min
May 7, 3:00 PM CDTSevere Thunderstorm WarningOUNHarmon60 min
May 7, 3:29 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward46 min
May 7, 3:29 PM CDTTornado WarningOUNHarmon31 min
May 7, 3:43 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer47 min
May 7, 3:49 PM CDTTornado WarningOUNMurray41 min
May 7, 3:53 PM CDTTornado WarningOUNGreer, Harmon37 min
May 7, 4:07 PM CDTTornado WarningOUNGarvin38 min
May 7, 4:15 PM CDTTornado WarningOUNLove45 min
May 7, 4:19 PM CDTTornado WarningOUNJohnston, Murray, Pontotoc41 min
May 7, 4:26 PM CDTTornado WarningOUNBeckham, Washita34 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningOUNJackson57 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningOUNKiowa, Tillman57 min
May 7, 4:33 PM CDTTornado WarningOUNCarter27 min
May 7, 4:40 PM CDTTornado WarningOUNHughes, Seminole50 min
May 7, 4:59 PM CDTSevere Thunderstorm WarningOUNCuster, Washita61 min
May 7, 5:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman57 min
May 7, 5:18 PM CDTTornado WarningOUNMurray57 min
May 7, 5:27 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey63 min
May 7, 5:48 PM CDTTornado WarningOUNGarvin, Pontotoc37 min
May 7, 6:05 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Major55 min
May 7, 6:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa47 min
May 7, 6:35 PM CDTSevere Thunderstorm WarningOUNCotton, Stephens40 min
May 7, 6:39 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie51 min
May 7, 6:39 PM CDTSevere Thunderstorm WarningOUNCleveland51 min
May 7, 6:42 PM CDTSevere Thunderstorm WarningOUNComanche48 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningOUNMcClain, Pottawatomie40 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningOUNGarvin40 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.